MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP MEDLINE STANDARD HYPODERMIC NEEDLE; NEEDLE,25GX1.5",REG,BEVEL

MEDLINE INDUSTRIES, LP MEDLINE STANDARD HYPODERMIC NEEDLE; NEEDLE,25GX1.5",REG,BEVEL
Catalog Number SYR100257
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the facility on (b)(6) 2026, the "product was being used for a thyroid biopsy" and "in the process of trying to retrieve specimen, needle broke off at the hub from cytocore machine" into "the patient's thyroid." the facility noted the patient had a "3.8cm thyroid nodule" preexisting the reported incident.The facility reported, "patient underwent imaging (ct and x-ray) to confirm the location of needle in thyroid bed." the facility stated, "patient transferred to hospital to have needle surgically removed from patient's thyroid bed." the facility reported that the patient is "recovering and ok at this time." no additional information is available regarding the reported incident at this time.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the facility on (b)(6) 2026, the "product was being used for a thyroid biopsy" and "in the process of trying to retrieve specimen, needle broke off at the hub from cytocore machine" into "the patient's thyroid.".
 
Additional Manufacturer Narrative
Updated h10: related report numbers.

Brand Name
MEDLINE STANDARD HYPODERMIC NEEDLE
Common Device Name
NEEDLE,25GX1.5",REG,BEVEL
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alexa huskisson
three lakes drive
northfield, IL 60093-2753
MDR Report Key24966203
Report Number1417592-2026-00548
Device Sequence Number18757951
Product Code FMI
UDI-Device Identifier10080196305575
UDI-Public10080196305575
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K233037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSYR100257
Device Lot Number250714
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/07/2026
Initial Report FDA Received Date04/23/2026
Supplement Report FDA Received Date05/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age54 YR
Patient SexMale
Patient Weight88 KG
Patient RaceWhite